MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. URETERO-RENO VIDEOSCOPE

AIZU OLYMPUS CO., LTD. URETERO-RENO VIDEOSCOPE
Model Number URF-V3
Medical Device Problem Codes Material Split, Cut or Torn (4008); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Laceration(s) (1946); Hematuria (2558); Unspecified Kidney or Urinary Problem (4503)
Date of Event 08/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an elective kidney stone surgery, a rigid cystoscope was used to look into the bladder, followed by a short rigid ureterscope.The ureteroscope was removed and an access sheath was inserted followed by the subject device.The kidney stone was found and lasered for approximately 2 minutes using a laser fibre.Following this, a retrieval basket was inserted to remove the stone from the ureter.Upon trying to remove the subject device it was noted that there was a lot resistance and the subject device was not coming out of the ureter.The retrieval basket was removed from the patient.The access was both removed from the ureter/urethra.X-ray was used to see if there was anything obvious blocking the subject device from coming out of the ureter.The surgeon re-entered the bladder using a cystoscope in order to see from the inside what was happening.When in the bladder looking at the subject device in the ureter it was noted silver (metal) could be seen near the flexible bending section of the tip where the black rubber bending section would usually be.The surgeon was unable to remove the subject device without tearing and taking part of the ureter with the scope.A 5fr stent was placed in the patient, along with a 16fr 2-way catheter.When the ureteroscope was removed from the patient, the surgeon used a pair of scissors to cut the ureter off of it.The procedure was delayed approximately 30 minutes.Post procedure, it was noted that the black protective sheath had been damaged approximately 5cm from the tip and had been pushed up or bunched up towards the tip of the ureteroscope, making it thicker causing it to get stuck in the ureter.A cut was noted in the lining.The patient was reviewed in recovery and due to bleeding the 2-way catheter was exchanged with a 3-way so that irrigation could be used.The patient was in the hospital for one extra night and the physician he would likely have the stent in for 6 weeks; he will then have another procedure to see if the ureter has healed itself.If it has not, the patient may have to have a surgery to reimplant the ureter.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's (lm) further investigation.The device was evaluated by olympus, and the metal part of the insertion section was observed to be exposed.Although the observed defects are non reportable malfunctions, the damaged device led to the reported adverse event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, the reported adverse event was likely due to the following: during handling of the device by the user, the bending section was damaged, and the device could not be removed from the ureter.As a result, part of the ureter had to be removed, and the procedure was delayed.However, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) in section: ¿inspection of the endoscope¿ this supplemental report includes a correction to g2 to provide information that was inadvertently not included in the initial medwatch.Also, an update has been made to h3.Olympus will continue to monitor field performance for this device.

Brand Name
URETERO-RENO VIDEOSCOPE
Common Device Name
URETERO-RENO VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20174539
Report Number9610595-2024-17988
Device Sequence Number20593151
Product Code FGB
UDI-Device Identifier04953170435119
UDI-Public04953170435119
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K181451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberURF-V3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10/12 X 35CM ACCESS SHEATH - COOK MEDICAL; 270MICRON HOLMIUM LASER FIBRE (UNKNOWN); N-GAGE BASKET - COOK MEDICAL; RIGID CYSTOSCOPE (UNKNOWN MANUFACTURER); SHORT RIGID URETERSOCOPE (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale